MANOJ PRAKASH, M.D.; J. DENISE WASHBURNE, M.D.
To the editor: In response to, and in support of the brief report (1), "Theophylline Induced Urinary Retention" by Owens and Tannenbaum, we wish to report a case we recently saw.
A 75-year-old man, had a 3-year history of extrinsic asthma controlled with Marax (130 mg theophylline per tablet; J.B. Roerig Pharmaceuticals, New York, New York), one tablet three times a day; prednisone 10 mg/d; and epinephrine used as needed. He was admitted having had symptoms of prostatism for several months. His prostate gland weighed approximately 30 g. On admission the serum theophylline level was 11.9 µg/mL. The patient had
Learn more about subscription options.
Register Now for a free account.
PRAKASH M, WASHBURNE JD. Theophylline and Urinary Retention. Ann Intern Med. 1981;94:823. doi: 10.7326/0003-4819-94-6-823_1
Download citation file:
Published: Ann Intern Med. 1981;94(6):823.
Nephrology, Urological Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only